Q. I am having brown discharge after sex. Why?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 01, 2018

Hello doctor,

I am a female 44 years old. After sex, there is a brown discharge. It only happens at that time. There is no other discharge after that. Is it something to panic about? I am taking BP medication Nebicad H and Thyronorm for thyroid.

#

Hello,

Welcome to icliniq.com.

This is called post-coital bleeding especially occurring in form of darkish brown mucoid secretion mixed discharge or often in form of spotting and usually accompanied with pain. The most common cause of such complaints is usually cervical erosions or cervicitis which can be confirmed after a per speculum examination and a pap smear by your gynecologist. This is usually due to a frictional lesion of the cervix during intercourse and a repeat friction causes fresh bleed each time increasing inflammation.

The treatment is usually a 10 days course of antibiotics with complete abstinence from intercourse for three weeks and a repeat PAP smear after a month to evaluate the recovery. Other possible cause could be a cervical polyp, a cervical growth or often vaginal dryness secondary to chronic vaginitis-causing vaginal abrasions and bleeding. The best next step shall be a gynecological examination and a PAP smear.


Was this answer helpful?

 | 


Related Questions:
I started bleeding from my vagina after rough sexual intercourse. Kindly help.

.. ever done a complete blood count? Get one done and show me the reports .. ...   Read full

I bleed after sex, but not always. What could be the reason behind it?

.. gone through the attachment (attachment removed to protect patient identity). Having bleeding after sex is not normal. The reasons are multiple. It can be due to STD (sexually transmitted diseases), PID (pelvic inflammatory disease), cyst near the...   Read full

I am still waiting for my periods a month after I-pill. Will I get it?

Within three to four hours, I took I-pill ...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Why Do Some COVID-19 Patients Test Negative?
COVID-19 has resulted in a pandemic and has caused serious health crises worldwide. When we develop the symptoms of COV...  Read more»
Post-Traumatic Stress Disorder (PTSD): Reliving the Trauma
PTSD is a mental health condition where the person who undergoes an extremely stressful condition, develops disturbing t...  Read more»
Remdesivir - Uses, Dosage, Side Effects, Drug Warnings, and Precautions
Remdesivir is a broad-spectrum antiviral medication. It is the only medicine approved for COVID-19 treatment. To know ab...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.